Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 175, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 1999, 9:59 PM CDT for Pope County, Stevens County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1999, 9:59 PM CDT (02:59 UTC)
- Expired
- Jul 28, 1999, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Pope County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 188 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS1 KMSP 290303 RRA SVRMSP MNC121-149-290345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 959 PM CDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEVENS COUNTY IN WEST CENTRAL MINNESOTA POPE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 1045 PM CDT * AT 959 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTHWEST OF ALBERTA... OR ABOUT 10 MILES WEST OF MORRIS...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... STARBUCK MORRIS LONG BEACH HANCOCK CYRUS ALBERTA THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:40 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 28, 8:40 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 840 PM CDT WED JUL 28 1999 MAIN CONCERN IN THE NEAR TERM IS WITH TSTMS. SHORT LINE OF CONVECTION HAS DEVELOPED PAST HR NR BJI. WOULD APPEAR THAT THIS IS AN AREA OF STG WAA...WITH 00Z ABR SOUNDING INDICATING A 30 KT LOW LVL JET. AWAY FROM THE AREA OF BEST QG FORCING... APPEARS THAT MASSIVE CAP IS DOMINATING ANYTHING THAT TRIES TO GET GOING. BASED ON VERY WARM MID LEVEL TEMPS...WOULD NOT BE SURPRISED IF IT TAKES A WHILE FOR THE NW MN STORMS TO GET THEIR ACT TOGETHER. 18Z ETA SEEMED TO PINPOINT THE AREA OF SIG 850 MB THETA-E ADV BETTER THAN LATER RUCS. ORIENTIATION OF 1000-500 MB THICKNESS/CORFIDI VECTORS AND AREA OF BEST THETA-E ADV SUGGEST PRESENT CONVECTION WILL MOVE EAST...THEN SE...AND WILL INTRODUCE A SMALL POP FOR FAR NE WI COUNTIES. OTRW...NO MAJOR UPDATES. .MSP...NONE. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:31 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 29 min |
| Jul 29, 12:16 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 44 min |
| Jul 29, 12:26 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 34 min |
| Jul 29, 12:55 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 35 min |
| Jul 29, 1:48 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.